What does severe pain in the legs indicate after chemo and radiation therapy?
I'm concerned with my legs. At night I'm awaken by extreme pain in my legs. Its not cramps..its like something is eating my legs from the inside. I have had back surgery two years ago..I had a large cyst
between L3 and L4. Also, March 2015 I was diagnosed with stage 3 Anal Cancer. After chemo and radiation treatment, my Cancer is gone.
the narcotics help, but I am trying not to use them at night because I can't sleep on them.
Get an x-ray of the lower limbs, lumbar spine and blood test.
I have reviewed your query and the information provided fully. This pain seems to be a deep pain inside the bone.
The descriptions make it seem to originate from the bone as opposed to from being projected unto the bone.
However, given the fact that you had a spine surgery, this could be projected pain from this area as the nerves traverse the lower back to the legs.
I will like to investigate this pain. I will like to have imaging studies of the lower and limbs and the lumbar spine. This will provide much-needed information on whether there is something wrong at these level.
Also, I will like that your blood calcium and alkaline phosphatase levels were measured to give an idea about the bone activity.
These two would help guide on what to do next as we look for the cause and propose helpful solutions to you.
For the time being, it’s okay to relieve this pain with the pain medications while we seek to identify the exact cause and address.
Hope I have answered your query.
Dr Chobufo Ditah, General & Family Physician
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Psa bounce after radiation therapy
- Radiation therapy after chemotherapy
- Afib after radiation therapy
- What happens after radiation therapy
- Esophageal spasm and radiation therapy
- Radiation therapy and stomach ache
- Is loss of memory a normal thing after radiation therapy
- After effects of radiation therapy
- Radiation therapy and oral thrush
- What causes behavioural changes after radiation therapy for brain cancer